Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 112, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 3, 2018, 4:26 PM CDT for Calhoun County, Gulf County, Liberty County, Florida. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2018, 4:26 PM CDT (21:26 UTC)
- Expired
- Jul 3, 2018, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, FL, Gulf County, FL, Liberty County, FL
The radar
The Eglin Afb radar (KEVX), 80 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:36 PM CDT | TSTM WND DMG | 2 Sse Wewahitchka, FL | 1 TREE SNAPPED AT THE INTERSECTION OF SUNSET DR AND TANGLEWOOD ST. PICTURE SENT BY TRAINED SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714
WUUS52 KTAE 032126
SVRTAE
FLC013-045-077-032215-
/O.NEW.KTAE.SV.W.0112.180703T2126Z-180703T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
526 PM EDT TUE JUL 3 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northern Gulf County in the Panhandle of Florida...
Calhoun County in the Panhandle of Florida...
Southwestern Liberty County in Big Bend of Florida...
* Until 615 PM EDT/515 PM CDT/.
* At 525 PM EDT/425 PM CDT/, a severe thunderstorm was located 9
miles west of Blountstown, and is nearly stationary. Another
severe storm was located near Wewahitchka.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Blountstown, Stonemill Creek, Orange, Wewahitchka, Honeyville,
Moose Pond, Clarksville, Selman, Abe Springs, Chipola Cutoff,
Chipola, Camps Head, Red Hill, Overstreet, Scotts Ferry, Kennys
Mill, Estiffanulga, Kinard, Blountstown Airport and Hugh Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2999 8539 3005 8540 3004 8539 3055 8538
3055 8500 3000 8501 2999 8502
TIME...MOT...LOC 2125Z 085DEG 4KT 3045 8521
HAIL...<.75IN
WIND...60MPH
$$
321 follow-up statement
454
WWUS52 KTAE 032213
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
613 PM EDT TUE JUL 3 2018
FLC013-045-077-032223-
/O.EXP.KTAE.SV.W.0112.000000T0000Z-180703T2215Z/
Gulf FL-Calhoun FL-Liberty FL-
613 PM EDT TUE JUL 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GULF...CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA AND SOUTHWESTERN LIBERTY
COUNTIES IN BIG BEND OF FLORIDA WILL EXPIRE AT 615 PM EDT/515 PM
CDT/...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 2999 8539 3005 8540 3004 8539 3055 8538
3055 8500 3000 8501 2999 8502
TIME...MOT...LOC 2213Z 085DEG 4KT 3045 8527
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:50 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 3, 1:50 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 250 PM EDT Tue Jul 3 2018 .NEAR TERM [Through Tonight]... Scattered showers and thunderstorms will continue to develop mainly along and west of the river this afternoon and move to the west. Then, we should see a broken line of showers and thunderstorms associated with the east coast sea breeze arrive late this afternoon over our easternmost zones. This convection is forecast by a few of the hi-res models to continue to move westward across the remainder of the CWA through the evening and possibly into the early morning hours. Pops will be in the 40-50% range until 06z. Lows will be in the lower 70s. .SHORT TERM [Wednesday Through Thursday Night]... A tropical upper tropospheric trough will move westward into the FL Peninsula on Wednesday afternoon and evening, with a surge of deep layer moisture just west of this feature moving into our area during these times. PW values around or over 2.0" will combine with sea breeze forcing and ample instability (SBCAPE 1500-2500 J/kg) to result in high coverage of showers and thunderstorms. Highest chances will be across the FL Big Bend and parts of SW Georgia, as the Atlantic sea breeze is projected to move into these areas during the late afternoon and early evening and enhance potential for showers/thunderstorms. However, during Wednesday evening after 00Z, chances of showers and storms should be much lower as the atmosphere is projected to stabilize behind the initial wave of showers/thunderstorms. Drier conditions are expected on Thursday as drier mid-level air moves over our area from the east behind the aforementioned upper trough. Still, some scattered showers and thunderstorms are possible during peak heating hours (afternoon and early evening) as the sea breeze moves inland. Highs on both Wednesday and Thursday will range from the upper 80s to lower 90s across our area. .LONG TERM [Friday Through Tuesday]... Another upper level low is expected to move westward across our area on Friday morning and afternoon, with seasonably moist conditions persisting throughout the day on Friday. This will result in decent coverage of scattered showers and thunderstorms across our area, especially during the afternoon and early evening as sea breeze forcing and instability are maximized. Even higher chances of showers and thunderstorms are expected this weekend as a weak surface trough/front drifts southward toward northern portions of our area. Ample deep layer moisture will persist from the weekend through early next week as well. As a result, showers and thunderstorms will be likely across our area on Saturday and Sunday, with high-end chances continuing through Monday and Tuesday. Highs will range from the upper 80s to lower 90s across our area for most of this period, but possibly remain in the mid-upper 80s on Sunday under more widespread cloud cover and showers/storms. && .AVIATION [Through 18Z Wednesday]... Scattered showers and thunderstorms associated with the east coast sea breeze will spread from east to west later this afternoon and evening possibly impacting all terminals. Brief periods of gusty winds along with MVFR vsbys and cigs can be expected with the stronger storms. && .MARINE... Generally light winds around 10 knots or less and seas of 2 feet or less will continue through the next several days, along with persistent chances of showers and thunderstorms. && .FIRE WEATHER... Hazardous fire weather conditions are not expected through the remainder of the week as RHs will remain above critical levels. An exception will be Wednesday afternoon, where high dispersions will be likely in the Florida Panhandle, generally west of the Apalachicola River. Chances for wetting rains will increase again on Wednesday, with chances persisting into the weekend. && .HYDROLOGY... Rivers and streams are likely to remain below flood stage through the next few days; heavier rain from scattered showers and thunderstorms is generally expected to be short-lived. However, a few rivers/streams could continue to reach action stage at times, and minor flooding cannot be ruled out in isolated areas that receive more persistent showers and thunderstorms. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 89 69 89 72 / 40 60 40 40 40 Panama City 75 89 72 85 74 / 30 60 40 50 30 Dothan 72 90 71 88 72 / 30 50 30 30 30 Albany 73 90 72 90 73 / 40 60 20 30 30 Valdosta 71 88 69 90 71 / 40 60 30 40 30 Cross City 71 89 69 89 72 / 40 60 40 50 40 Apalachicola 75 87 73 85 75 / 30 50 40 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...Lahr LONG TERM...Lahr AVIATION...Barry MARINE...Lahr FIRE WEATHER...Pullin HYDROLOGY...Lahr
In the hours before
Special weather statement, Jul 3, 3:15 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM EDT TUE JUL 3 2018
FLZ029-034-032100-
Inland Dixie FL-Lafayette FL-
415 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE AND
NORTHEASTERN DIXIE COUNTIES UNTIL 500 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bell, moving southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Tennille, Shamrock, Hines, Jonesboro, Clara, Cross City
Airport, Hatch Bend, Eugene, Fletcher, Guaranto Springs and Fletcher
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
2975 8294 2972 8294 2972 8296 2970 8294
2970 8296 2967 8296 2951 8315 2976 8334
2980 8332 2994 8292 2989 8292 2990 8290
2988 8288
TIME...MOT...LOC 2015Z 057DEG 16KT 2984 8292
32Special weather statement, Jul 3, 4:20 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
520 PM EDT TUE JUL 3 2018
FLZ013-014-026-032200-
Liberty FL-Calhoun FL-Inland Gulf FL-
520 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GULF...CALHOUN COUNTIES
IN THE PANHANDLE OF FLORIDA AND SOUTHWESTERN LIBERTY COUNTIES IN BIG
BEND OF FLORIDA UNTIL 600 PM EDT/500 PM CDT/...
At 520 PM EDT/420 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles west of Blountstown, moving west at 5 mph. A
second storm was located near Wewahitchka.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Blountstown, Stonemill Creek, Orange, Wewahitchka, Altha, Honeyville,
Moose Pond, Clarksville, Abe Springs, Chipola Cutoff, Chipola,
Henderson Mill, Camps Head, Red Hill, Scotts Ferry, Kennys Mill,
Estiffanulga, Kern, Kinard and Blountstown Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3000 8535 3057 8538 3057 8504 3001 8495
3001 8500 3000 8501
TIME...MOT...LOC 2120Z 085DEG 5KT 3046 8519
32The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:15 PM CDT | Special Weather Statement | TAE | Dixie | 45 min |
| Jul 3, 4:14 PM CDT | Special Marine Warning | TAE | 46 min | |
| Jul 3, 4:20 PM CDT | Special Weather Statement | TAE | Calhoun | 40 min |
| Jul 3, 4:45 PM CDT | Special Marine Warning | TAE | 60 min | |
| Jul 3, 4:52 PM CDT | Special Weather Statement | TAE | Bay | 53 min |
| Jul 3, 5:02 PM CDT | Special Weather Statement | TAE | Madison | 43 min |
| Jul 3, 5:08 PM CDT | Special Weather Statement | TAE | Liberty | 52 min |
| Jul 3, 5:41 PM CDT | Special Weather Statement | TAE | Washington | 49 min |
| Jul 3, 5:47 PM CDT | Special Marine Warning | TAE | 58 min | |
| Jul 3, 6:03 PM CDT | Special Weather Statement | TAE | Taylor | 42 min |
| Jul 3, 6:14 PM CDT | Special Weather Statement | TAE | Holmes | 46 min |
| Jul 3, 6:26 PM CDT | Special Weather Statement | TAE | Jefferson | 34 min |
| Jul 3, 6:35 PM CDT | Severe Thunderstorm Warning | TAE | Taylor | 25 min |
| Jul 3, 6:43 PM CDT | Special Marine Warning | TAE | 92 min | |
| Jul 3, 6:43 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 16 min |
| Jul 3, 6:58 PM CDT | Special Weather Statement | TAE | Holmes | 17 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.